Thunderstorm Wind, Jeff Davis
- When
- July 7, 8:20 PM EST
- Where
- Jeff Davis County, Hazelhurst
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 31.867, -82.600
An uninhabited home on Yawn Cemetery Rd. in Hazelhurst was damaged by several downed trees and the roof was blown off.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An uninhabited home on Yawn Cemetery Rd. in Hazelhurst was damaged by several downed trees and the roof was blown off.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 7:30 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 830 PM EDT TUE JUL 7 2003 PUBLIC...VERTICALLY STACKED RIDGING EXTENDING FROM S OF SGJ NWWD TOWARD VLD CONTINUES TO TAME ISOLD EVENING TSRA OVER THE CWA. ATT A N-S LINE OF TS HAS DEVELOPED ALONG THE WEST COAST SEA BREEZE (WCSB) OVER WESTERN PUTNAM COUNTY. ALSO NOTE A BOUNDARY COLLISION ABOUT TO OCCUR OVER BAKER COUNTY AND STHN CHARLTON WHERE THE WCSB WILL MEET A LINGERING ECSB. FOR THE UPDATE...WILL CONTINUE WITH ISOLD CONVECTION UNTIL THERMAL INSTABILITY AND BOUNDARIES WEAKEN ENOUGH FOR THE REMOVAL OF POPS FROM THE ZFP TONIGHT. MESO-ETA GENERATES PRECIP ASSOCIATED WITH VORT ENERGY IN THE TAIL END OF THE MID LVL SHORT WAVE TROUGH THAT EXTENDS ALONG THE MID-ATLANTIC SEABOARD AROUND 06Z...BUT BELIEVE THIS IS OVERDONE AS THE CURRENT CONVECTION ASSOCIATED WITH THIS ENERGY CONTINUES TO DECAY JUST N OF THE ALTAMAHA RIVER. WILL TWEAK WINDS DOWN WITH LIGHT SLY WINDS ALONG THE COAST AND VRB INLAND WITH SFC RIDGE AXIS THROUGH THE CWA. MIN TEMPS IN THE LWR TO MID 70S LOOK GOOD. WED LOOKS MOSTLY DRY AND CONTINUED HOT. DRY BULB TEMPS IN THE MID 90S COMBINED WITH SFC DEW PTS IN THE LWR 70S DURING MAX HEATING WILL RAISE HEAT INDICES INTO THE LOWER 100S. MARINE...CURRENT OBS REPORT SSE WINDS 10 KTS OR LESS AND SEAS 2 FT. MAY NEED TO LOWER SPEEDS IN THE CWF A TAD THIS EVENING. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ENYEDI
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON OVER THE FORECAST AREA AND CONTINUE INTO THE EVENING HOURS. STORM MOVEMENT WILL BE GENERALLY TO THE NORTH NORTHEAST AT 10 MPH. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. THE MAIN IMPACT OF THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... GENERALLY SOUTHERLY FLOW ACROSS THE REGION WILL CONTINUE THROUGH THE WEEK GENERATING MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/CARROLL
GAZ133-135-072115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT MON JUL 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND APPLING COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF GRAHAM...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
GAZ135-136-072145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 510 PM EDT MON JUL 7 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR APPLING AND WAYNE COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 545 PM... AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF ODUM...OR ABOUT 6 MILES SOUTHEAST OF SURRENCY...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY AND ODUM THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374955.